Wyoming, 2025High Wind in Wyoming, December 27, 2025
December 27, 2025 · NWS CYS · 1 event in 1 county or zone
Mountain wave activity resulted in brief wind gusts over 58 MPH along a portions of Interstate 25 southeast of Douglas Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mountain wave activity resulted in brief wind gusts over 58 MPH along a portions of Interstate 25 southeast of Douglas Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 27, 10:20 AM MST, 2 hours 32 minutes earlier. Its key messages:
- Snow showers will return to the mountains and adjacent valleys Friday night into Saturday, spreading into portions of the High Plains Saturday night.
- A strong cold front Saturday night will bring more winter-like temperatures back to the area for Sunday. Well below average temperatures are expected with low temperatures in the single digits possible.
- Gradual warming trend Monday through Wednesday with periods of very windy conditions across the wind prone areas of southeast Wyoming.
Area forecast discussion, Dec 27, 10:20 AM MST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1020 AM MST Sat Dec 27 2025
.KEY MESSAGES...
- Snow showers will return to the mountains and adjacent valleys
Friday night into Saturday, spreading into portions of the
High Plains Saturday night.
- A strong cold front Saturday night will bring more winter-like
temperatures back to the area for Sunday. Well below average
temperatures are expected with low temperatures in the single
digits possible.
- Gradual warming trend Monday through Wednesday with periods of
very windy conditions across the wind prone areas of southeast
Wyoming.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 315 AM MST Sat Dec 27 2025
Current observations across the area show the gusty winds from
earlier last night subsiding below High Wind criteria early this
morning. Therefore, allowed the High Wind Warning to expire on
time as gusts drop below 45 MPH across the wind prone areas.
Current KCYS radar loop shows bands of snow, some locally heavy,
moving northeast across Carbon county and into Albany county.
Webcams show the worst conditions across Carbon County with
slick, icy, and some snow covered roadways. Winter Weather
Advisories remain in effect this morning for the lower
elevations of Carbon county and the Snowy Range. May need to
upgrade the Snowy Range if snowfall remains heavy, but expect a
lull in the activity over the next few hours. The Winter Storm
Warning for the Sierra Madre Range also remains in effect with
the heaviest snow just beginning early this morning. Overall,
forecast remains on track over the next 6 to 10 hours with
snowfall remaining along and west of the Laramie Range through
early this afternoon.
Models and short range ensembles in good agreement today,
showing a pair of cold fronts moving across the region. The
first cold front from the eastern Pacific is moving across the
area this morning bringing snow the Carbon County. The stronger
arctic cold front is forecast to push across the area quickly
between late this afternoon and late this evening (4 PM to 10
PM). Although high temperatures today will climb into the 50s
east of the I-25 corridor, expect a gradually cooling trend with
temperatures lowering into 30s by mid to late afternoon. Most of
the arctic air won't arrive until tonight with a bit of a
reality check by early Sunday morning with lows in the single
digits to near 10 degrees above zero. Confidence is pretty high
on this portion of the forecast. Not as confident with POP and
snowfall due to a pretty dry airmass in the lowest levels and
the general uncertainty an arctic front brings to the Front
Range. Some ensemble guidance shows hardly any snow at all for
the eastern plains, while the 80th to 90th percentile shows the
possibility of 2 to 4 inches of snow and some heavy snow bands
along the front Saturday night. Kept POP and snowfall forecast
close to model consensus and the 50th percentile for now. Expect
most areas to get at least some snow given some weak to moderate
forcing tonight, but expect some of these areas will receive a
trace to half an inch of snow while locations near the northern
Laramie Range and the north facing ridges (Pine ridge and
Cheyenne Ridge) may see locally higher amounts around 2 to 3
inches due to upslope northerly winds. Thankfully, do not expect
the snowfall to be too impactful due to the time of the day and
being the weekend. Cold day on Sunday once the precip comes to
an end and the clouds dissipate in the morning with highs in the
20s and a brisk northerly wind gusting to 35 MPH. Resulting wind
chill temperatures are likely to remain in the single digits to
low teens through the day. Another very cold night expected
Sunday night with single digit temperatures for lows. Will need
to monitor any surface snowpack across the area...since those
locations may fall below zero by early Monday morning.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 255 PM MST Fri Dec 26 2025
Long term will remain mostly benign as we see high pressure
ridging taking back control and quieting conditions through much
of the week, but towards the tail end of the period we should
see a breakdown of this ridge leading to more active conditions.
Overall the weather should be rather benign Monday through
Wednesday thanks to the lack of significant features as the CWA
remains between major systems. A ridge of high pressure will
dominate most of the Western US while stronger troughing lies
north and east of the region. With pressure gradients weak, we
should see no major wind events for once, a lack of
precipitation, and temperatures on the rise under the high with
a chilly start to Monday morning as lows reach the teens to
single digits, but by Wednesday highs will be back into the 40's
and 50's. Then on Thursday the ridge will begin breaking down
thanks to a shortwave moving in from the Pacific, allowing
cooler temperatures to creep back in and some light
precipitation to overspread the mountains. While still not a
major event with limited QPF and highs only dropping into the
40's, it will still be a breakdown of the pattern, allowing a
change to our weather as we move into next weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1020 AM MST Sat Dec 27 2025
An arctic cold front will dive south across the region this
afternoon/evening, around 03Z Sunday, bringing along with it lower
CIGs and VIS in associated snowfall, some of which may be moderate
to heavy at times. Expect mainly MVFR to IFR conditions across all
terminals at varying times. KRWL and KLAR has varied this morning
from MVFR to IFR, so expect this fluctuation for the remaining
terminals this evening as the snowfall begins. Due to low
confidence, IFR conditions were not included in the TAFs but kept
the PROB30s that were introduced in the previous forecast. Also,
expect gusty winds ahead and behind this cold front, at varying
times and magnitude, but in general, northwest gusts in the
25-35 knot range.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until midnight MST tonight for WYZ110-
111-113-114.
Winter Storm Warning until 5 AM MST Sunday for WYZ112.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CG
AVIATION...RZHazardous weather outlook, Dec 27, 5:47 AM MST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
547 AM MST Sat Dec 27 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>108-115>119-281300-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
547 AM MST Sat Dec 27 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
A strong arctic cold front will move across the area late this
afternoon through late this evening. Along with much colder
temperatures and wind chill temperatures likely in the single
digits, periods of light snow are possible into early Sunday
morning. A trace to 2 inches of snow are possible, resulting in
slick and icy roads.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Remaining cold on Sunday before a gradual warming trend by
midweek.
.Spotter information statement...
Spotter activation will not be needed.
WYZ109>114-281300-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
547 AM MST Sat Dec 27 2025
This hazardous weather outlook is for portions of south central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
Winter Weather Advisories continue for the lower elevations of
Carbon County where 2 to 5 inches of snow are expected. Outside of
the Advisory area, up to 2 inches of snow possible.
A Winter Storm Warning remains in effect for the Sierra Madre
Range for over one foot of snow.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Remaining cold on Sunday before a gradual warming trend by
midweek.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 27, 8:54 AM MST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
854 AM MST Sat Dec 27 2025
WYZ106-114>117-271645-
South Laramie Range-Central Laramie Range and Southwest Platte
County-South Laramie Range Foothills-Laramie Valley-Snowy Range-
854 AM MST Sat Dec 27 2025
...AN AREA OF SNOW SHOWERS WILL AFFECT SOUTHEASTERN ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES...
At 853 AM MST...An area of snow showers was affecting portions of
southeastern Albany...northwestern Laramie and southwestern Platte
Counties. Periods of snow showers will persist through 945 AM MST.
HAZARD...Sudden bursts of moderate to heavy snow.
SOURCE...Radar and Webcams.
IMPACT...Hazardous travel conditions due to slick roads and low
visibilities.
Locations impacted include...
Laramie, West Laramie, Antelope Buttes, Nine Mile, Rogers Canyon,
Boulder Ridge, Tie Siding, Pumpkin Vine, Vedauwoo Campground, North
Crow Campground, Ames Monument, Horse Creek, Laramie Regional
Airport, The Buttes, Hutton Lake, Yellow Pine Campground, Tie City
Campground, Vedauwoo, Harmony, and University Of Wyoming War Memorial
Stadium.
This includes Interstate 80 in Wyoming between mile markers 301 and
334.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Expect rapid changes in weather and road conditions. Motorists are
urged to use extreme caution if traveling through these areas!
LAT...LON 4171 10556 4179 10494 4100 10539 4100 10604
TIME...MOT...LOC 1553Z 264DEG 13KT 4176 10522 4100 10579
FullerHigh Wind, East Platte County
- When
- December 27, 12:52 PM MST to 3:52 PM MST
- Where
- East Platte County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
WYDOT site at Coleman measured a few brief wind gusts between 58 to 62 MPH.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Winter Weather in Montana, December 27 to 28, 20255 events
- Heavy Snow and Winter Weather in Wyoming, December 27 to 28, 20254 events
- Heavy Snow and Winter Weather in Colorado, December 27 to 28, 20254 events
- Winter Storm in Colorado, December 27 to 28, 20251 event
- Dense Fog in Colorado, December 27, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300273.